Hail, Marinette
- When
- June 27, 5:56 PM CST
- Where
- Marinette County, Porterfield
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 45.150, -87.800
A thunderstorm produced one inch diameter hail, that covered the ground, as it passed over Porterfield in Marinette county.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
A thunderstorm produced one inch diameter hail, that covered the ground, as it passed over Porterfield in Marinette county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jun 27, 2:30 PM CST, 3 hours 26 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 330 PM CDT TUE JUN 27 2006 .SHORT TERM...TONIGHT AND WED... MID-AFTN CONVECTION DVLPD ALONG SFC CONVERGENCE ASSOC WITH SFC TROF AND MDT INSTAB. SOME OF THE STORMS HAVE EXHIBITED WK ROTATION. LARGEST HAIL REPORT IN OUR FCST AREA THRU 3 PM WAS 1/2 INCH. THIS CONVECTION WL SLOWLY MOV E ALONG AND AHD OF SFC TROF. ADDITIONAL CONVECTION TRYING TO DVLP IN W WI AHD OF SIG SHORTWV TROF DIGGING INTO REGION. NOT MUCH SFC CONVERGENCE...AND INSTAB NOT AS GREAT AS IN E WI. NOTE THE THIN VEIL OF SMOKE FROM CANADIAN FOREST FIRES SPINNING INTO SHRTWV...NOT HELPING INSTAB. NONETHELESS...ISOLD-SCT CONVECTION STILL XPCTD TO DVLP AS MID- LVL CAA CONTS WITH TROF. THE FCST AREA WL STILL BE UNDER THE INFLUENCE OF THE COLD UPR TROF WED...SO EXPECT SCT SHRA/TSRA...ESP IN THE AFTN. FCST TEMPS CLOSE TO MOS GUID. .LONG TERM...WEDNESDAY NIGHT THRU NEXT TUESDAY. FORECAST FOCUS ON PRECIP CHANCES DURING THE WEEKEND. THE MODELS CLEAR THINGS OUT RAPIDLY AS THE UPPER LOW MOVES OUT OF THE AREA AND A RIDGE OF HIGH PRESSURE MOVES IN WEDNESDAY NITE. THIS RIDGE WILL KEEP THE WEATHER DRY THURSDAY AND FRIDAY AS TEMPERATURES REBOUND TO NORMAL LEVELS. THE ETA AND GFS MOS NUMBERS ARE IN GOOD AGREEMENT THESE FIRST THREE PERIODS SO WILL LEAVE THE CURRENT FORECAST AS IS. THE MODELS ARE COMING INTO BETTER AGREEMENT ON THE TIMING OF THE SYSTEM MOVING THRU THE AREA DURING THE WEEKEND. THE MODELS AGREE ON A FRONT WITH PRECIP MOVING THRU FRIDAY NITE AND SATURDAY WITH A DRY SATURDAY NITE. THE MAIN OUTLIER IS THE CANADIAN MODEL WHICH BRINGS THE FRONT THRU MOSTLY DRY AS IT PASSES THRU. GIVEN THE CONSISTANCY OF THE DGEX AND GFS PRODUCING PRECIP AND THE DYNAMICS ASSOCIATED WITH THE FRONT WILL LEAN TOWARDS A WETTER SOLUTION. A DRY HIGH PRESSURE THEN SETTLES IN OVER THE AREA WITH THE NEXT CHANCE OF PRECIP ON MONDAY. THE MODELS GENERALLY AGREE ON A WEAK SYSTEM MOVING THRU THE AREA ON MONDAY AND MONDAY NITE. THE MAIN CHANGES ARE A DRIER GFS SOLUTION...A DRY MONDAY NITE WITH THE DGEX MODEL...AND A CANADIAN MODEL THAT HOLDS OFF THE PRECIP UNTIL MONDAY NITE WITH A DRY MONDAY. GIVEN THE MORE CONSISTANT DGEX SOLUTION WILL LEAN TOWARDS THIS MODEL. DESPITE PRECIPITATION ASSOCIATED WITH A RIDGE ON THE GFS MODEL...WILL LEAN TOWARDS A DRY CANADIAN/DGEX SOLUTION THAT KEEPS THE WEATHER DRY UNDER A RIDGE FOR TUESDAY. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && JKL/KURIMSKI WEATHER.GOV/GREENBAY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1130 AM CDT TUE JUN 27 2006 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-281630- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 1130 AM CDT TUE JUN 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AND CONTINUE INTO THE EARLY EVENING BEFORE DIMINISHING. CONDITIONS ARE FAVORABLE FOR HAIL AND GUSTY WINDS WITH THE STORMS. A FEW OF THE STORMS ACROSS CENTRAL AND EAST-CENTRAL WISCONSIN COULD PRODUCE HAIL TO 1 INCH IN DIAMETER AND WIND GUSTS OVER 40 MPH. AN ISOLATED TORNADO IS ALSO POSSIBLE. THE GREATEST RISK OF SEVERE WEATHER IS BETWEEN 100 PM AND 800 PM. THE STORMS WILL BE SLOW MOVING...SO LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THUNDERSTORMS ARE POSSIBLE SATURDAY AND AGAIN EARLY NEXT WEEK. LATER FORECASTS WILL BE ABLE TO PROVIDE ADDITIONAL INFORMATION ON WHETHER OR NOT THERE WILL BE A RISK OF SEVERE WEATHER WITH THOSE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO EARLY EVENING. LMZ521-522-541>543-564-281630- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 1130 AM CDT TUE JUN 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AND CONTINUE INTO THE EARLY EVENING BEFORE DIMINISHING. CONDITIONS ARE FAVORABLE FOR HAIL AND GUSTY WINDS WITH THE STORMS. A FEW OF THE STORMS COULD PRODUCE HAIL TO 1 INCH IN DIAMETER AND WIND GUSTS OVER 40 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THUNDERSTORMS ARE POSSIBLE SATURDAY AND AGAIN EARLY NEXT WEEK. LATER FORECASTS WILL BE ABLE TO PROVIDE ADDITIONAL INFORMATION ON WHETHER OR NOT THERE WILL BE A RISK OF SEVERE WEATHER WITH THOSE STORMS. JKL WEATHER.GOV/GREENBAY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
234 PM CDT TUE JUN 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0229 PM HAIL SOBIESKI 44.71N 88.06W
06/27/2006 E0.50 INCH OCONTO WI TRAINED SPOTTER
&&
JKLThe Green Bay radar (KGRB), 76 km away, was scanning. The volume nearest the first event began at 23:55 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2006Every state in 2006This day in weather historyWarnings in Wisconsin, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5518160.